MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 27X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 27X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305921
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that needle sftygld 27x5/8 rb safety mechanism was broken.This was discovered after use.The following information was provided by the initial reporter: material no: 305921 batch no: 0002401.It was reported that: rn removed syringe from package, revealed no safety shield on/for needle.Event description per email states: rn administered subcutaneous injection at patient bedside.Rn went to activate the safety needle device and was unable to do so as part of the safety device was missing/broken.Rn searched patients bedding and floor for missing piece.Rn did not hear/feel anything break or fall to floor.Rn stated "i think it's just missing a piece." rn also stated she "gave the injection before i noticed a piece was missing." safety closure device broken and unable to activate the safety mechanism.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10.Device available for eval?: yes.D10.Returned to manufacturer on: 7/7/2020.H6.Investigation: two photos and two safetyglide needle assemblies were received and evaluated.One was in a fully sealed blister pack from batch 0002401 (p/n 305921) and one was loose inside a plastic container.It was observed through the container, the loose needle assembly was missing the bottom half of the safety shield, which was rejectable per product specification.Potential root cause for the missing safety shield defect is associated with the needle manufacturing process.The plastic hub is placed under the cannulator then the needle is positioned and assembled to the plastic hub adding the epoxy to fix it; after that, a plastic safety mechanism is assembled, at the end the plastic shield is assembled to the part.In this case, the safety mechanism was not properly assembled.No corrective actions are necessary based on the defective rate identified.Batch 0002401 is considered in compliance with our product specification requirements.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h10.
 
Event or Problem Description
It was reported that needle sftygld 27x5/8 rb safety mechanism was broken.This was discovered after use.The following information was provided by the initial reporter: material no: 305921 batch no: 0002401.It was reported that: rn removed syringe from package, revealed no safety shield on/for needle.Event description per email states: rn administered subcutaneous injection at patient bedside.Rn went to do activate the safety needle device and was unable to do so as part of the safety device was missing/broken.Rn searched patients bedding and floor for missing piece.Rn did not hear/feel anything break or fall to floor.Rn stated "i think it's just missing a piece".Rn also stated she "gave the injection before i noticed a piece was missing." safety closure device broken and unable to activate the safety mechanism.

Brand Name
NEEDLE SFTYGLD 27X5/8 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10209906
Report Number1213809-2020-00426
Device Sequence Number16701332
Product Code FMI
UDI-Device Identifier30382903059219
UDI-Public30382903059219
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number305921
Device Catalogue Number305921
Device Lot Number0002401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;